Alert archive / Michigan / Beach Hazards Statements in 2013
Beach Hazards Statement 14, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Aug 30, 2013, 12:05 PM EDT for Mason County, Oceana County, Michigan. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2013, 12:05 PM EDT (16:05 UTC)
- Expired
- Aug 31, 2013, 10:58 AM EDT
- In force
- 23 hr
- Issued by
- NWS Grand Rapids, MI
Counties Mason County, MI, Oceana County, MI
The radar
The Grand Rapids radar (KGRR), 123 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1815 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.5
The text
As transmitted, in the capitals the NWS used until 2016.
577 WHUS43 KGRR 301605 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1205 PM EDT FRI AUG 30 2013 MIZ037-043-310015- /O.NEW.KGRR.BH.S.0014.130830T1605Z-130831T1500Z/ MASON-OCEANA- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK 1205 PM EDT FRI AUG 30 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT THROUGH SATURDAY MORNING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * STRONG LONGSHORE CURRENTS...EXPECTED. * RIP CURRENTS...POSSIBLE. * LOCATION...BEACHES FROM ROUGHLY WHITEHALL TO MANISTEE. * OVERVIEW/POTENTIAL IMPACTS...A COLD FRONT WILL PUSH SOUTH THROUGH THE AREA THIS EVENING. THIS AFTERNOON SOUTH WINDS AHEAD OF THE FRONT WILL BUILD WAVES INTO THE 3 TO 5 FOOT RANGE NEAR BIG AND LITTLE SABLE POINTS INCLUDING ALL BEACHES IN MASON AND OCEANA COUNTIES. THE SOUTHERLY FLOW WILL SLACKEN A BIT LATE THIS AFTERNOON AND THE WAVES MAY TONE DOWN FOR A BIT...BUT NORTHERLY WINDS BEHIND THE FRONT WILL RAMP UP AND PUSH WAVES INTO THE 3 TO 6 FOOT RANGE OVERNIGHT. WINDS AND WAVES WILL GRADUALLY SUBSIDE SATURDAY MORNING. LONGSHORE CURRENTS WILL SWEEP UP THE BEACH FROM SOUTH TO NORTH TODAY AND DOWN THE BEACH FROM NORTH TO SOUTH TONIGHT. STRUCTURAL CURRENTS WILL BECOME AN ISSUE AT MEARS STATE PARK AND STEARNS PARK IN LUDINGTON THIS EVENING AND OVERNIGHT AS THE WINDS SWITCH TO THE NORTH. DANGEROUS SWIMMING CONDITIONS CAN ESSENTIALLY BE EXPECTED FROM MIDDAY FRIDAY INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR DUKE
4 follow-up statements
662 WHUS43 KGRR 301931 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 331 PM EDT FRI AUG 30 2013 MIZ037-043-310345- /O.CON.KGRR.BH.S.0014.000000T0000Z-130831T1500Z/ MASON-OCEANA- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK 331 PM EDT FRI AUG 30 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY MORNING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * STRONG LONGSHORE CURRENTS...EXPECTED. * RIP CURRENTS...POSSIBLE. * LOCATION...BEACHES FROM ROUGHLY WHITEHALL TO MANISTEE. * OVERVIEW/POTENTIAL IMPACTS...A COLD FRONT WILL PUSH SOUTH THROUGH THE AREA THIS EVENING. SOUTH WINDS AHEAD OF THE FRONT EARLY THIS EVENING WILL SHIFT TO THE NORTH TONIGHT BEHIND THE FRONT. WAVES OF 3 TO 5 FEET CAN BE EXPECTED THROUGH SATURDAY MORNING. WINDS AND WAVES WILL GRADUALLY SUBSIDE TOWARDS MIDDAY ON SATURDAY. LONGSHORE CURRENTS WILL SWEEP UP THE BEACH FROM SOUTH TO NORTH LATE THIS AFTERNOON AND DOWN THE BEACH FROM NORTH TO SOUTH TONIGHT. STRUCTURAL CURRENTS WILL BECOME AN ISSUE AT MEARS STATE PARK AND STEARNS PARK IN LUDINGTON THIS EVENING AND OVERNIGHT AS THE WINDS SWITCH TO THE NORTH. DANGEROUS SWIMMING CONDITIONS CAN ESSENTIALLY BE EXPECTED FROM MIDDAY FRIDAY INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR DUKE
907 WHUS43 KGRR 310317 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1117 PM EDT FRI AUG 30 2013 MIZ037-043-311130- /O.CON.KGRR.BH.S.0014.000000T0000Z-130831T1500Z/ MASON-OCEANA- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK 1117 PM EDT FRI AUG 30 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * STRONG LONGSHORE CURRENTS...EXPECTED. * RIP CURRENTS...POSSIBLE. * LOCATION...BEACHES FROM ROUGHLY WHITEHALL TO MANISTEE. * OVERVIEW/POTENTIAL IMPACTS...A COLD FRONT HAS PUSHED SOUTH THROUGH THE AREA EARLIER THIS EVENING. NORTH WINDS HAVE DEVELOPED. WAVES OF 3 TO 5 FEET CAN BE EXPECTED THROUGH SATURDAY MORNING. WINDS AND WAVES WILL GRADUALLY SUBSIDE TOWARDS MIDDAY ON SATURDAY. LONGSHORE CURRENTS WILL SWEEP UP THE BEACH FROM SOUTH TO NORTH LATE THIS AFTERNOON AND DOWN THE BEACH FROM NORTH TO SOUTH TONIGHT. STRUCTURAL CURRENTS WILL BECOME AN ISSUE AT MEARS STATE PARK AND STEARNS PARK IN LUDINGTON THIS EVENING AND OVERNIGHT AS THE WINDS SWITCH TO THE NORTH. DANGEROUS SWIMMING CONDITIONS CAN ESSENTIALLY BE EXPECTED FROM MIDDAY FRIDAY INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
555 WHUS43 KGRR 310710 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 310 AM EDT SAT AUG 31 2013 MIZ037-043-311500- /O.CON.KGRR.BH.S.0014.000000T0000Z-130831T1500Z/ MASON-OCEANA- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK 310 AM EDT SAT AUG 31 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS...EXPECTED. * STRONG LONGSHORE CURRENTS...EXPECTED. * RIP CURRENTS...POSSIBLE. * LOCATION...BEACHES FROM ROUGHLY WHITEHALL TO MANISTEE. * OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS HAVE DEVELOPED. WAVES OF 3 TO 5 FEET CAN BE EXPECTED THROUGH THIS MORNING. WINDS AND WAVES WILL GRADUALLY SUBSIDE TOWARDS MIDDAY. LONGSHORE CURRENTS WILL SWEEP UP THE BEACH FROM SOUTH TO NORTH LATE THIS AFTERNOON AND DOWN THE BEACH FROM NORTH TO SOUTH TONIGHT. STRUCTURAL CURRENTS WILL BECOME AN ISSUE AT MEARS STATE PARK AND STEARNS PARK IN LUDINGTON THIS EVENING AND OVERNIGHT AS THE WINDS SWITCH TO THE NORTH. DANGEROUS SWIMMING CONDITIONS CAN ESSENTIALLY BE EXPECTED FROM MIDDAY FRIDAY INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WEATHER.GOV/GRR
938 WHUS43 KGRR 311458 CFWGRR LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1058 AM EDT SAT AUG 31 2013 MIZ037-043-311600- /O.CAN.KGRR.BH.S.0014.000000T0000Z-130831T1500Z/ MASON-OCEANA- INCLUDING THE BEACHES OF...LAKE MICHIGAN RECREATION AREA... LUDINGTON STATE PARK...STEARNS PARK...CHARLES MEARS STATE PARK... SILVER LAKE STATE PARK...BENONA TOWNSHIP PARK... CLAYBANKS TOWNSHIP PARK 1058 AM EDT SAT AUG 31 2013 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE BEACH HAZARDS STATEMENT. WINDS AND WAVES HAVE FALLEN TO BELOW CRITICAL THRESHOLDS AND THEREFORE SIGNIFICANT BEACH HAZARDS ARE NOT EXPECTED TODAY. $$ WEATHER.GOV/GRR DUKE
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 30, 7:44 AM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Aug 30, 7:44 AM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 744 AM EDT FRI AUG 30 2013 LATEST UPDATE... AVIATION .SYNOPSIS... ISSUED AT 332 AM EDT FRI AUG 30 2013 A SLOW MOVING COLD FRONT WILL PASS THROUGH LOWER MICHIGAN THIS EVENING. SHOWERS/STORMS ARE POSSIBLE AHEAD OF THE COLD FRONT. ANOTHER STRONGER COLD FRONT WILL APPROACH SUNDAY WITH ANOTHER CHANCE OF RAIN. TEMPERATURES WILL REMAIN IN THE MID 80S UNTIL MONDAY WHEN MUCH COOLER AIR WILL FLOW SOUTH BEHIND THE FRONT. HIGHS IN THE 70S ARE EXPECTED NEXT WEEK. && .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 332 AM EDT FRI AUG 30 2013 FORECAST CONCERNS DEAL WITH PCPN TRENDS THROUGH THE PERIOD. DECAYING MCS WAS NOTED ON RADAR MOVING ACROSS NRN LWR AND JUST CLIPPING THE FAR NRN CWA. THIS PCPN SHOULD BE EAST OF THE CWA BEFORE 9 AM. A WEAK COLD FRONT STRETCHES FROM FAR WRN LAKE SUPERIOR SWWD INTO SE SOUTH DAKOTA. SHORT RANGE MODELS PROG THIS FRONT TO MOVE ACROSS THE SE CWA THIS EVENING. THUS WE/LL SEE SOME DIURNAL DESTABILIZATION BEFORE FROPA. GIVEN THAT SHEAR VALUES ARE NOT HIGH CHANCES FOR STORM ORGANIZATION IS FAIRLY LOW. HOWEVER...PRECIPITABLE WATER IS FAIRLY HIGH...AROUND 1.85 INCHES...SO ANY STORMS THAT DEVELOP MAY PRODUCE LOCALLY HEAVY RAINFALL. BUT SVR STORMS ARE NOT EXPECTED. SATURDAY SHOULD BE DRY AS HIGH PRESSURE FILLS IN BEHIND THE FRONT. A SHORT WAVE RIDING THE TOP OF THE UPPER RIDGE WILL PUSH A STRONGER COLD FRONT TOWARD LOWER MICHIGAN SUNDAY. THERE/S A DECENT PUNCH OF COLDER AIR BEHIND THIS FRONT. WE/LL KEEP CHC POPS IN THE GRIDS FOR SCT TSRA THAT MAY DEVELOP AHEAD OF IT. OVERALL...I/M NOT OVERLY BULLISH ON PCPN CHANCES THROUGH THE SHORT TERM. HOWEVER...WITH ABUNDANT LOW LEVEL MOISTURE IN PLACE A WEAK COLD FRONT PASSING THROUGH...SCT TSRA SEEMS LIKE THE WAY TO GO. .LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY) ISSUED AT 332 AM EDT FRI AUG 30 2013 MODELS REMAIN IN GOOD AGREEMENT REGARDING THE TIMING OF THE COLD FRONTAL PASSAGE ON SUNDAY NIGHT... BUT ARE NOT VERY AMBITIOUS WITH QPF. THE SFC FRONT LOOKS WEAK WITH LIMITED CONVERGENCE AND NO LOW LEVEL JET TO SPEAK OF... BUT THE H5 SHORTWAVE LOOKS IMPRESSIVE. WILL KEEP POPS IN THE CHANCE CATEGORY FOR NOW. ECMWF CONTINUES TO MORE AGGRESSIVE THAN THE GFS WITH THE STRENGTH OF THE COLD ADVECTION ON LABOR DAY. EITHER WAY WE WILL SEE DEW POINTS FALLING INTO THE 50S IN THE NORTHERLY FLOW WHICH WILL FEEL PLEASANT AFTER SEVERAL DAYS OF HEAT AND HUMIDITY. TUESDAY AND WEDNESDAY LOOK LIKE FINE WEATHER DAYS AS A LARGE SFC HIGH DRIFTS FROM MINNESOTA TO INDIANA. THE ECMWF AND GFS ARE NOT IN GOOD AGREEMENT AT ALL ON WEDNESDAY NIGHT AND THURSDAY. THE GFS IS SHOWING WARM ADVECTION WITH H8 TEMPS IN THE MID TO UPPER TEENS WHILE THE ECMWF HAS A SFC FRONT DROPPING DOWN FROM THE NORTH WITH H8 TEMPS FALLING TO AROUND 4C. WILL CARRY A SLGT CHANCE FOR A SHOWER OR STORM WED NIGHT WITH THE POTENTIAL ECMWF FRONT... BUT THE AIR MASS LOOKS RATHER DRY AT THIS TIME. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 745 AM EDT FRI AUG 30 2013 THE MAIN FOCUS IS TSTM POTENTIAL AND TIMING TODAY AND TONIGHT. THE BEST THREAT OF TSTMS DOES NOT ARRIVE UNTIL AFTER ROUGHLY 21Z THEN LINGERS THROUGH 06Z OR SO TONIGHT AS THE COLD FRONT MOVES SLOWLY SOUTH THROUGH THE AREA. THE COVERAGE OF STORMS ALONG THE FRONT SHOULD ONLY BE SCATTERED AT BEST... AND THE HIGHEST COVERAGE OF STORMS WILL PROBABLY BE OVER SE WISCONSIN/NRN ILLINOIS AS WELL AS OVER THE THUMB AREA OF LWR MI. THESE TWO AREAS ARE WHERE THE MODELS SHOW THE BEST SFC CONVERGENCE DEVELOPING LATER TODAY AND TONIGHT. WENT WITH ONLY VCTS REMARKS IN THE SW MI TAFS. ALSO OF CONCERN AVIATION WISE IS THE POTENTIAL FOR IFR STRATUS AND FOG DEVELOPING AFTER ROUGHLY 09Z TONIGHT BEHIND THE COLD FRONT. CONFIDENCE IS MEDIUM ON THIS... ESPECIALLY ALONG AND NORTH OF THE I-96 CORRIDOR. A PERIOD OF STRONGER SOUTHWEST SFC WINDS AROUND 12KT IS LIKELY FROM MID MORNING THROUGH EARLY EVENING... PRECEDING THE COLD FRONT. && .MARINE... ISSUED AT 332 AM EDT FRI AUG 30 2013 SOUTH WINDS 10 TO 20 KNOTS WILL CAUSE WAVES TO BUILD TO 2 TO 4 FEET NORTH OF PENTWATER TODAY. NORTH WINDS BEHIND THE COLD FRONT TONIGHT COULD GENERATE 3 TO 5 FOOT WAVES AND A SCA MAY BE NEEDED TONIGHT INTO SUNDAY. && .HYDROLOGY... ISSUED AT 332 AM EDT FRI AUG 30 2013 PRECIPITABLE WATER VALUES NEAR 1.85 INCHES COULD RESULT IN LOCALLY HEAVY RAINFALL FROM ANY STORMS THAT DEVELOP LATER THIS AFTERNOON. MOST AREAS LIKELY WON/T SEE RAIN HOWEVER. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...93 SHORT TERM...93 LONG TERM...MEADE AVIATION...MEADE HYDROLOGY...93 MARINE...93
Hazardous weather outlook, Aug 30, 4:30 AM EDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 430 AM EDT FRI AUG 30 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-310800- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 430 AM EDT FRI AUG 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT WITH STORM MOVEMENT TO THE SOUTHEAST AT AROUND 20 MPH. AN ISOLATED SEVERE STORM WITH DAMAGING WINDS AND LARGE HAIL CANNOT BE RULED OUT. THERE IS ALSO A LOW THREAT FOR LOCALIZED HEAVY RAINFALL AND FLOODING. AREAS OF DENSE FOG MAY DEVELOP LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ844>849-310800- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 430 AM EDT FRI AUG 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT CONDITIONS HAZARDOUS TO SMALL CRAFT AND SWIMMERS IN LAKE MICHIGAN MAY DEVELOP THIS AFTERNOON AND TONIGHT NORTH OF WHITEHALL. SOUTH WINDS TODAY WILL SHIFT TO THE NORTH TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT WITH STORM MOVEMENT TO THE SOUTHEAST AT AROUND 20 MPH. AN ISOLATED SEVERE STORM WITH DAMAGING WINDS AND LARGE HAIL CANNOT BE RULED OUT. AREAS OF DENSE FOG MAY DEVELOP ON LAKE MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT AND SWIMMERS IN LAKE MICHIGAN ARE POSSIBLE ON SATURDAY NORTH OF WHITEHALL. THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. HIGH WINDS AND WAVES ARE LIKELY OVER ALL OF LAKE MICHIGAN ON LABOR DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 11:54 AM EDT | Small Craft Advisory | GRR | 23 hr | |
| Aug 30, 6:53 PM EDT | Special Weather Statement | GRR | Allegan, Ottawa | 67 min |
Nearby
Beach Hazards Statements in Michigan, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.